PERRY R. AYRES, M.D.
AYRES PR. Amphetamine Cardiomyopathy. Ann Intern Med. 1983;98:110. doi: 10.7326/0003-4819-98-1-110_1
Download citation file:
Published: Ann Intern Med. 1983;98(1):110.
To the editor: Reports by Call and associates (1) and Croft and colleagues (2) on cardiomyopathy from intravenous injection of amphetamine and propylhexedrine called to my mind a physician I treated 20 years ago. The case records are not available, but the details are etched in my memory.
A 38-year-old small-town family physician of Irish descent was well-nourished and not alcoholic. The patient had had excellent health until he abruptly developed severe dyspnea and orthopnea without peripheral edema, chest pain, or fever. The physician's self-diagnosis, based on a chest roentgenogram made in his community hospital, was acute pericarditis with effusion.
Learn more about subscription options.
Register Now for a free account.
Copyright © 2016 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only